Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

Birth Control....UGH! Advice anyone? 12 years 1 month ago #8917

  • NatalieM
  • Offline
  • Posts: 191
  • Thank you received: 12
Ok guys!

I've been stalking the website for the past few months and decided to ask about something that has cropped up recently. It doesn't have much to do with ITP (I've been in remission for a year and a half *fingers crossed*) but it has to do with my birth control. My hema recently gave me the go ahead to start on the pill. My gynecologist prescribed me loestrin24FE. I started taking it about a week ago and ever since I have felt HORRIBLE! I've been waking up with headaches, dizziness, and nausea. Today I had to stay home from work because I felt so terrible. I called my obgyn and she told me to go off of it and start up again next month, taking it at a different time. I've been taking it at 9 p.m. right before bed. She suggested taking it around dinnertime with food and water. So, my question is, has anyone had any experience with this pill before? Did you have the same awful side effects as me? Do you have any advice you could give me? Anything would make me feel better.

Natalie
*Here's to high platelets!*

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 1 month ago #8919

  • patti
  • patti's Avatar
Have you considered another form of BC? Diaphragm, condoms, NFP, progesterone only pills? Just thinking if you're responding that badly to it that it can't be good for you. Might be worth considering something else.

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 1 month ago #8942

  • tigereyes
  • Offline
  • Posts: 222
  • Thank you received: 5
Natalie there are 100 of different birth control pills. Ask for a different rx. When I first started taking birth control it took me a good 6 months to find 1 that worked for me. Your symptoms sound very similar to mine right now.....I'm pregnant. Which is excatly what the pill is suppose to do. Trick your body into thinking your pregnant. What I found finally worked for me was a low dose birth control pill. I wouldn't give up but I would try another brand.
Jennifer

Mother of 2 boys
Last Rituxan 12/09/09--3rd time around with not much sucess
Winrho-09/25/09 Didnt work.
IVIG--Countless times

Latest counts 8 4/2013-just started Promatca
Diag. 9/2006

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 1 month ago #9139

  • Michelle
  • Offline
  • Posts: 85
  • Thank you received: 0
Natalie! You're still here! I had posted a "What happened to NatalieM?" thread on the social chat and nobody responded.
So I'm glad you're still in remission. I think about you because your year anniversary was during the same time I was doing Rituxan.

Anyway, I don't have anything to add about the birth control - I have the Mirena IUD and I love it and I will have to get a new one shortly because my five years is almost up. But I already have two children - I don't know what your situation is. The IUD is a long-term commitment.

I agree with the other folks though - there are soooooo many birth control pills on the market. If you don't like the effects of the first one - might as well try another. Just try not to get pregnant in between. :)

When I was on the pill back in my early 20's, it kept me on the cranky side - but that was the only side effect. I loved it.
Oh my gosh, I just said "back in my early 20's." Makes it seem like it was a hundred years ago when it was more like 10. haha I'm getting old.

Anyway, good luck! And I'm glad you're still doing well. :)
-Chelle

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 4 weeks ago #9354

  • NatalieM
  • Offline
  • Posts: 191
  • Thank you received: 12
awwww! Michelle, I'm still here! LOL! I haven't been on in a while. I teach school, so as you can understand, I am exhausted by the end of the day! All I want to do is watch TV! I think it is so sweet that you were thinking of me :) Yes, I've been remission from the Rituxan for about a year and half. My last count was 289 in June. I haven't been back to my hema yet! I go back in December. I am praying that this stays put...for good! How are things with you? In regards to the BC, my obgyn told me to go off of it and pick it back up after my period this month to give it another go. Turns out, I was supposed to be taking it with food (??) Weird...I thought. It has iron in it and I've always been a little sensitive to iron. So, she suggested taking it at dinnertime so it can be digested with my food. Hopefully, this will work. If not, I will try another alternative. No reason being miserable! Thanks for your input and your sweet post! It made my day :)

Natalie
*Here's to high platelets!*

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 3 weeks ago #9399

  • Lorie85
  • Offline
  • Posts: 127
  • Thank you received: 0
good to see Your back :)

Please Log in or Create an account to join the conversation.

Re:Birth Control....UGH! Advice anyone? 12 years 3 weeks ago #9421

  • aurehsalla
  • Offline
  • Posts: 101
  • Thank you received: 6
Hey Natalie,

As others have suggested, definitely try a different brand! I don't know anyone in my circle of friends who hasn't had trouble with one pill or another. I'm on Ovranette (no side effects other than I went up a good few cup sizes! In 8 years I've gone from a B cup to an E cup!), but my friend tried it and it just made her sick every morning! She had to go through 5 different brands until she found one that didn't make her sick - I think she's now on mycrogynon. Ask your doctor to try a new brand and see how you get on.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member BadgeTHSNA logo